If you take too much Micardis, overdose symptoms, such as light-headedness, dizziness, or fainting, may occur. The effects of an overdose can vary from person to person but may include: increased potassium levels in the blood, increased heart rate, extreme low blood pressure, or kidney failure. There are various treatment options available for a Micardis overdose, including supportive care and certain medications.
Micardis® (telmisartan) is a medication used to control high blood pressure. Although it is rare, a person can overdose on Micardis just like any other medicine. The effects of a Micardis overdose will vary depending on a number of factors, including how much Micardis is taken and whether it is taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on Micardis, seek medical attention immediately.
The effects of a Micardis overdose can vary but may include:
- Extremely low blood pressure
- Increased heart rate
- Increased levels of potassium in the blood
- Kidney failure.
The effects listed above may cause signs or symptoms that include:
- Light-headedness, dizziness, or fainting
- Decrease in urine output
- Drowsiness, headache, or back pain
- Slow or irregular heart beat
- Loss of consciousness.
The treatment for a Micardis overdose will vary. If the Micardis overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." However, there is no readily available treatment that can remove Micardis quickly once it has been absorbed into the body. Therefore, in these cases, treatment involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Micardis overdose may include:
- Fluids through an intravenous line (IV)
- Medications to increase blood pressure
- Other treatments based on complications that occur
- Close monitoring of the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Micardis.